How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anna Your Own Question
Anna
Anna, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1945
Experience:  Licensed Clinical Social Worker with 29 years in addictions and mental health.
20023641
Type Your Mental Health Question Here...
Anna is online now
A new question is answered every 9 seconds

I have been suffering from insomnia, which then caused panic

Customer Question

I have been suffering from insomnia, which then caused panic attacks for about 5 years. I am on Paxil CR 50 mg, for the panic, and take 2 mg regular xanax, and 1 mg xanax xr to sleep. Every now and then if I drink caffeine at supper, I have to add another 1 mg of xanax. This does not happen very often.

Also, I feel better - more like my old self - when I take a sudafed during the day.

Can you tell me if what I am taking for sleep is OK? It is a wonderful sleep if I don't drink caffeine.
And why does Sudafed make me feel better mentallly?
Submitted: 6 years ago.
Category: Mental Health
Expert:  Anna replied 6 years ago.


Hi JA,

I'm wondering if you don't have some low-level allergy that the sudafed is working on. I've heard this story before. Sudafed also has some ingredients that relax some and pep up others.

As long as your doctor knows what you're doing, then you're fine. I would not recommend having caffeine if it makes you increase your Xanex, as Xanex is so highly addicting....you don't want to increase your dose and create a need for more.

My best to you.

If you would, please fill out the feedback form after accepting. I appreciate this opportunity to help you out today. If I can be of further service to you, just put "for Anna" in the front of your new question, and I'll be the one to answer it.

Thanks!

Anna